Tumefactive demyelinating lesions in a patient with multiple sclerosis receiving natalizumab
- 71 Downloads
Natalizumab has a positive impact on reducing attacks and can also reduce the incidence of new plaques in magnetic resonance imaging (MRI) of multiple sclerosis (MS) patients. However, the complications that have been reported as the side effects of the drug have actually led to restrictions on the use of this drug . Here, a patient is reported with MS who has been suffering from tumefactive demyelinating lesions (TDL) following the consumption of natalizumab.
The patient was a 33-year-old woman on treatment with glatiramer acetate and azathioprine who due to two attacks within a year, her drug was changed to injection of natalizumab 300 mg per month. Four months after the injection of natalizumab, the patient experienced a blurred vision of the left eye. She did not have any clinical symptoms such as dementia, palsy and sensory disturbance. In brain MRI, two TDLs were observed (Fig. 1a, b). The cervical and optic nerve MRI was still normal without...
Tumefactive demyelinating lesions
Progressive multifocal leukoencephalopathy
Anti-Myelin oligodendrocyte glycoprotein
John Cunningham virus
Human immunodeficiency virus
The authors would like to thank the Sina hospital multiple sclerosis cohort Study group for providing medical records.
This research did not receive any specific grant from funding agencies in the public, commercial, or not-for-profit sectors.
Compliance with ethical standards
Conflict of interest
The authors have no conflict of interest to declare.
This article does not contain any studies with human participants or animals performed by any of the authors.
Informed consent was obtained from the participant included in the study.